Ohio, 2008Winter Storm in Ohio, March 7 to 8, 2008
March 7 to 8, 2008 · NWS ILN · 32 events in 32 counties and zones
Surface low pressure tracked from the southern Appalachians to western Virginia by Saturday March 8th. A deepening upper level trough worked into the Ohio Valley overnight, combining with the surface low and strengthening the entire system.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Surface low pressure tracked from the southern Appalachians to western Virginia by Saturday March 8th. A deepening upper level trough worked into the Ohio Valley overnight, combining with the surface low and strengthening the entire system. The surface pressure gradient tightened in response to the upper low, and gusts of 30 to 40 mph brought blizzard-like conditions to the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 7, 10:44 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 7, 10:44 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1044 AM EST FRI MAR 7 2008
.SYNOPSIS...
LOW PRESSURE ALONG THE GULF COAST WILL MOVE NORTHEAST ALONG THE
APPALACHIANS TONIGHT INTO SATURDAY. THIS MAJOR SYSTEM WILL BRING
SIGNIFICANT WINTER WEATHER TO THE REGION...WITH THE POTENTIAL FOR
HEAVY SNOWFALL TODAY INTO SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
DEEP LONG WAVE TROF EXTENDING SOUTH INTO THE SOUTHERN PLAINS. A
MOIST SOUTHWESTERLY FLOW ALOFT OVERSPREADING COLD AIR IN THE LOW
LEVELS OVER THE OHIO VALLEY. WATER VAPOR IMAGERY INDICATES A
DISTINCT SHORT WAVE OVER WESTERN TN EMBEDDED IN THE SOUTHWESTERLY
FLOW ALOFT. VERY FAVORABLE ISENTROPIC LIFT HAS DEVELOPED...ALONG
WITH FAVORABLE 800-850MB FRONTOGENETIC FORCING AHD OF THIS S/W.
THIS HAS LEAD TO THE DEVELOPMENT OF WIDESPREAD SNOW ACRS MOST OF
THE FA WITH MIX OVER THE FAR SE. TEMPS ARE DROPPING WITH THE SNOW
DUE TO EVAPORATIVE COOLING. THIS HAS LED TO A MORE EFFICIENT TEMP
FOR ACCUMULATING SNOW. ALREADY GETTING REPORTS OF 1 TO 1.5 INCHES
OF SNOWFALL OVER THE SW PORTION OF FA. DUE TO THE STRONG LIFT AND
TEMP PROFILE...HAVE BUMPED UP SNOWFALL DURING THE DAY TODAY TO 1
TO 3 INCHES FAR NW TO 3 TO 5 INCHES SW. HAVE ALSO SPED UP ALL
HEADLINES TO BEGIN NOW.
EXPECT A MINOR LULL IN PRECIP ACTIVITY GENERALLY THIS EVENING IN
THE WAKE OF THIS INITIAL SHORTWAVE. SO HAVE KNOCKED THIS EVENINGS
SNOWFALL DOWN SLIGHTLY WITH HEAVIER PRECIP RE-DEVELOPING LATE
TONIGHT INTO EARLY SATURDAY AS 700 MB LOW PRESSURE TRACKS INTO
SW OH. BASED ON THIS...OVERALL SNOWFALL TOTALS HAVE ONLY MINOR
ADJUSTMENTS TO SNOWFALL TOTALS THRU SAT AFTN WITH THE HEAVIEST
TOTAL OF 12 TO 15 INCHES FROM CVG TO ILN TO CMH.
&&
.SHORT TERM /SATURDAY/...
MODELS HAVE COME INTO GOOD AGREEMENT WITH TRACK AND INTENSITY OF
THE SFC TONIGHT INTO SAT...PUSHING IT INTO WRN NC BY 12Z SAT...AND
INTO PA/NY BY 00Z SUN. ALL MIXED PCPN SHOULD CHANGE TO SNOW
RELATIVELY QUICKLY THIS EVENING.
MODELS DIFFER A LITTLE ON TIMING OF THE HEAVIEST PCPN. THE NAM WAS
QUICKER TO BRING IN A LITTLE HEAVIER SNOW THIS AFTN. I PREFERRED
THE GFS SOLUTION WITH HAD A LITTLE HEAVIER SNOW LATE TONIGHT INTO
SAT...AS H5 LOW GOES NEGATIVE TILT AS IT GOES BY.
EITHER WAY THE SNOW TOTALS WERE SCARILY CLOSE BY THE END OF
SATURDAY. 12-15 INCHES ALONG I-71 FROM JUST N OF HAMILTON CO UP
THRU COLUMBUS METRO. A 10-12 INCH SWATH ON THE EDGE OF THAT. SEE
5-7 INCHES IN MERCER CO OH AND 8-10 IN LEWIS AND SCIOTO.
AS LOW GOES BY TONIGHT...WINDS WILL INCREASE AND WILL CAUSE
BLOWING AND DRIFTING SNOW PROBLEMS...SO ADDED THAT TO THE ZONES.
SPED UP THE EXITING OF THE SNOW ON SAT...ONLY LINGERING A 20 POP
IN THE EXTREME E AND NE. HIGH PRESSURE RIDGE BUILDS IN TEMPORARILY
ON SUNDAY MORNING. H5 LOW DROPPING INTO ERN US TROF WILL BRING A
WEAK CLIPPER LATE SUNDAY INTO SUNDAY NIGHT ACROSS THE REGION. UPPED
POPS WITH THIS CLIPPER. SHOULD ONLY SEE ABOUT AN INCH OF SNOW.
WENT TOWARDS THE WARMER MAV TEMPS TONIGHT. DONT SEE A REAL COLD
NIGHT WITH THE SNOW AND CLOUDS. HIGHS ON SAT WERE A BLEND OF
GUIDANCE...THEN WENT SEVERAL DEGREES BELOW ALL GUIDANCE FOR LOW
SAT NGT...WITH FRESH SNOW COVER.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE SHOULD THEN DOMINATE THROUGH WEDNESDAY NIGHT WHEN
ANOTHER WEAK DISTURBANCE WILL APPROACH THE AREA FROM THE
NORTHWEST. THIS SYSTEM LOOKS TO PROVIDE A BETTER CHANCE FOR
PRECIPITATION THAN THE SYSTEM ON SUNDAY...ALTHOUGH A LACK OF
SIGNIFICANT MOISTURE APPEARS TO BE AN INHIBITOR. THIS SYSTEM TOO
WILL BRING A MIX OF RAIN AND SNOW TO THE AREA FOR TUESDAY AND
TUESDAY NIGHT. HIGH PRESSURE WILL MOVE IN AGAIN FOR WEDNESDAY AND
WEDNESDAY NIGHT. BUT YET ANOTHER SYSTEM WILL MOVE TOWARD OUR
REGION FROM THE NORTHWEST...BRINGING AGAIN A MIX OF SNOW AND RAIN
TO THE AREA FOR THURSDAY.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
MORNING FORECAST WAS CHANGED VERY LITTLE FROM PREVIOUS ISSUANCE.
LARGE AREA OF SNOW WILL WORK NNE FROM TN VLY TO OHVLY THIS
MORNING. DO NOT EXPECT THE RAIN/SNOW LINE TO WORK INTO CVG/ILN
LINE BUT IT MAY PUSH CLOSE...TO WITHIN 25-50 MILES OR SO. ENOUGH
COLD AIR SHOULD BE IN PLACE EARLY TODAY TO LIMIT ANY NRLY PUSH OF
WARM AIR. WINDS HAVE ALREADY BEGUN TO GUST AND HIGHER
REFLECTIVITIES ON THE RADAR WILL INDICATE THE QUICKLY MOISTENING
COLUMN OF AIR AND ONSET OF SNOW. TRIED TO ANNOTATE THE START TIMES
N OF KCVG/KLUK AROUND 14Z WITH HEAVIER SNOW AFTER ABOUT
16Z...ABOUT AN HOUR LATER THAN THIS IN CENTRAL OHIO CMH/LCK TAF
SITES. A VERY SLIGHT SHIFT IN WINDS TO JUST WEST OF N WILL OCCUR
EARLY TOMORROW. BELIEVE THAT THE STRENGTH OF THE GUSTS AND
SUSTAINED WIND WILL ALSO DROP DOWN TOWARDS DAYBREAK. TOOK A
GENERIC 10Z TIME FOR ALL SITES TO DIMINISH SLIGHTLY IN SPEED AND
SUBSEQUENTLY RAISED VSBYS FROM LIFR TO IFR. CIGS WILL STILL BE
VERY DIFFICULT TO PIN SO I DID NOT STRAY FROM THE VV005 THAT WAS
PRESENTED EARLIER.
OUTLOOK...LIFR CEILINGS AND VISIBILITIES ARE EXPECTED INTO
SATURDAY WITH WINTERY PRECIPITATION. MVFR CONDITIONS MAY CONTINUE
INTO SATURDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING UNTIL 4 PM EST SATURDAY FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...WINTER STORM WARNING UNTIL 4 PM EST SATURDAY FOR KYZ089>100.
IN...WINTER STORM WARNING UNTIL 4 PM EST SATURDAY FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...SITES
LONG TERM...JTD
AVIATION...FRANKSHazardous weather outlook, Mar 7, 11:31 AM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1131 AM EST FRI MAR 7 2008
INZ050-058-059-066-OHZ034-035-042-043-081645-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-MERCER-AUGLAIZE-DARKE-SHELBY-
1131 AM EST FRI MAR 7 2008
...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
INZ073>075-080-KYZ089>095-OHZ026-044>046-051>056-060>063-070>072-077-
078-081645-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-HARDIN-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-
CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-
1131 AM EST FRI MAR 7 2008
...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
KYZ096>100-OHZ064-065-073-074-079>082-088-081645-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PICKAWAY-FAIRFIELD-ROSS-
HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1131 AM EST FRI MAR 7 2008
...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
Winter Storm, Mercer
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Mercer forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
Eight inches of snow was measured in Celina. Up to a foot of snow was estimated in the southern part of the county.
Winter Storm, Auglaize
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Auglaize forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
Nine and a half inches of snow was measured in Wapakoneta.
Winter Storm, Hardin
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Hardin forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
Ten inches of snow was measured in Kenton.
Winter Storm, Shelby
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Shelby forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
Four inches of snow was measured in Sidney. By daybreak of the 8th, a foot was estimated across the county.
Winter Storm, Logan
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Logan forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
Eleven inches of snow was measured in both Bellefontaine and Zanesfield.
Winter Storm, Darke
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Darke forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Eleven inches of snow was measured in Greenville.
Winter Storm, Preble
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Preble forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
Nine inches of snow was measured in Eaton.
Winter Storm, Miami
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Miami forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
Fourteen inches of snow was measured in Clayton, with eleven inches in Troy.
Winter Storm, Montgomery
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
Fifteen inches of snow was measured in Clayton, with around a foot of snow elsewhere across the county.
Winter Storm, Champaign
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Champaign forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
Thirteen inches of snow was measured in Urbana.
Winter Storm, Clark
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Clark forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
Fifteen inches of snow was measured in Springfield.
Winter Storm, Greene
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
Thirteen inches of snow was measured in both Xenia and Spring Valley.
Winter Storm, Union
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Union forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
Fifteen and a half inches of snow was measured at Marysville.
Winter Storm, Delaware
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Delaware forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
Thirteen and a half inches of snow was measured at Delaware.
Winter Storm, Licking
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Licking forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
Thirteen inches of snow was measured in Jacksontown.
Winter Storm, Madison
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
Seventeen inches of snow was measured in London.
Winter Storm, Franklin
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- ASOS
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
At the international airport in Columbus, 20.4 inches of snow was measured.
Winter Storm, Fairfield
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Fairfield forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
Seventeen inches of snow was measured in Lancaster.
Winter Storm, Fayette
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
Sixteen inches of snow was measured at Washington Court House.
Winter Storm, Pickaway
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Pickaway forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
Thirteen and a half inches of snow was measured at Circleville.
Winter Storm, Hocking
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Hocking forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
Nine inches of snow was measured in Logan.
Winter Storm, Ross
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Ross forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
Fourteen inches of snow was measured in Chillicothe.
Winter Storm, Butler
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Butler forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
Thirteen inches of snow was measured in Hamilton.
Winter Storm, Hamilton
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Hamilton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
A foot of snow was measured in Maderia. Metropolitan Cincinnati received an average of ten to eleven inches of snowfall.
Winter Storm, Warren
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
In Mason, 13.6 inches of snow was measured. The county garage in Lebanon measured a foot of snow.
Winter Storm, Clinton
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Clinton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
In Wilmington, fourteen inches of snow was measured.
Winter Storm, Clermont
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Clermont forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
In Bethel, a foot of snow was measured.
Winter Storm, Brown
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Brown forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
Nine inches of snow was measured in Georgetown.
Winter Storm, Adams
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Adams forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
A foot of snow was measured in West Union.
Winter Storm, Highland
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Highland forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
The county garage in Hillsboro measured 12.5 inches of snowfall.
Winter Storm, Pike
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Pike forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
The county garage in Piketon measured 10 inches of snowfall.
Winter Storm, Scioto
- When
- March 7, 12:00 PM EST to March 8, 3:00 PM EST
- Where
- Scioto forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
The county garage in Lucasville measured 6.5 inches of snowfall.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Florida, March 7, 20082 deaths · 6 injured · $4.0 million · EF2 · 16 events
- Winter Storm in Ohio, March 7 to 8, 2008$785 million · 27 events
- Tornadoes and Damaging Winds in Florida, March 7, 20083 injured · $1.6 million · EF2 · 19 events
- Winter Weather in Louisiana, March 7, 20081 death · $10,000 · 9 events
- Cold in Minnesota, March 7, 20081 death · 1 event
- Winter Storm in Pennsylvania, March 7 to 9, 2008$13 million · 3 events
- Tornado in Georgia, March 7, 20081 injured · $2.0 million · EF1 · 1 event
- Winter Storm in New York, March 7 to 9, 2008$425,000 · 17 events
- Winter Storm in Vermont, March 7 to 8, 2008$345,000 · 7 events
- Heavy Snow in Mississippi, March 7 to 8, 2008$220,000 · 11 events
- Winter Storm in New York, March 7 to 8, 2008$190,000 · 9 events
- Heavy Snow in Arkansas, March 7, 2008$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87732, 87736, 87739, 87741, 87742, 87743, 87744, 87745, 87746, 87747, 87748, 87749, 87750, 87753, 87754, 87756, 87758, 87760, 87762, 87764, 87766, 87768, 87770, 87773, 87775, 87776, 87777, 87778, 87779, 87780, 87781, 87782.